MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX850 PATIENT MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX850 PATIENT MONITOR
Model Number 866470
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported there were issues with measuring spo2 with the masimo sensors on an icu patient.Several extra blood gases were drawn and staff had to try to warm the patient.The ventilator's oxygen level was increased.It was indicated the spo2 values did not correlate with the blood gas analysis though multiple sensors were tried; however, not specific values were provided.The customer indicated there was no impact to the patient.
 
Additional Manufacturer Narrative
Additional information was received that indicates the patient was on an anti-hypertensive medication (dobutamine and norepinephrine).The patient probes were tested on the nurse and good spo2 results were not observed.Extra blankets were placed on the patient in an attempt to warm the hands.The exact blood gas measurement and spo2 perfusion values were missing from the patient's medical record, so those cannot be provided.The patient was in the icu being monitored for cardiac arrest at the time of the event and the reported issue did not have an impact on the patient's outcome.The issue was resolved and the customer indicated this was achieved by placing the patient's hands with the spo2 probe under the covers.Good faith efforts (gfes) are ongoing to clarify the root cause.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The cause of the reported problem was ambient light interference.References in the instruction for use (ifu) state spo2 interference can be caused by high levels of ambient light, strobe lights or flashing lights.Additionally, there is a caution in the ifu that loss of pulse signal can occur when the patient is in cardiac arrest.Masimo had been contacted to inform them about the issue and to find out if this is a known issue to them.Masimo staff stated they are aware of the issue of ambient light affecting the accuracy of the spo2 measurement and they provide light shield products for the customer to limit the influence of ambient light on the spo2 measurement.The customer stated they were able to resolve the issue themselves by placing extra blankets on the patient's hands to warm them and to cover the sensors for the light.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
INTELLIVUE MX850 PATIENT MONITOR
Common Device Name
INTELLIVUE MX850 PATIENT MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key21064909
Report Number9610816-2025-000002
Device Sequence Number3279124
Product Code MHX
UDI-Device Identifier00884838070790
UDI-Public(01)00884838070790
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K210906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866470
Device Catalogue Number866470
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/20/2024
03/26/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/14/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown